September 25, 2017

Get Your Afib Questions Answered by Cleveland Clinic Atrial Fibrillation Experts on Live Chat

Atrial fibrillation is the most common irregular heart rhythm that starts in the atria.  While it is often a mere annoyance, it can also be responsible for life-threatening medical emergencies that result in cardiac arrest, stroke and sudden death.

Take advantage of this rare opportunity to chat live on October 28 with atrial fibrillation experts from the Cleveland Clinic and the founder of StopAfib.org.

To learn more, see:  Atrial fibrillation experts from the Cleveland Clinic will answer your afib questions on October 28, 2011

Comments

  1. mitralvalve2 says:

    This is certainly a marvelous article. Thank you for taking a few minutes to summarize this all out for us. It is a great guide!
     
    http://www.themitralvalve.org(Heart Valve Repair)

  2. mitralvalve2 says:

    I appreciate your post and will subscribe to your rss feed so I can read anytime. Wonderful information
    http://www.themitralvalve.org

  3. mitralvalve2 says:

    I appreciate your post and will subscribe to your rss feed so I can read anytime. Wonderful information
    <a href=”http://www.themitralvalve.org”> Heart valve replacement </a>

  4. Great blog here i like all the information thats being shared, congratulations.

    http://www.themitralvalve.org

  5. I am 51 yrs old, an have proxsysmal afib/ flutter. I am scheduled for an ablation for a-fib and atrial flutter in 2 weeks. I am relatively in good shape and my heart is in good condition. I exercise and eat well. My current meds are 225mg Rythmol 2x/day, and 25mg Atenolol 1x/day. The flutters appear undr control at this time.

    Is there any long term concern with my heart or life span if my heart is burned from an ablation?

  6. In my early 60’s was diagnosed as having episodes of atrial fib associated with aortic stenosis secondary to a congenital bicuspid valve. In 2005 underwent a tissue valve replacement and a modified Maze procedure at the Cleveland Clinic to treat the atrial fib.
    To date, I have excellent cardiac function, but do have short runs of probable atrial fib lasting a few minutes a couple times per year. My cardiologist has elected to maintain me on warfarin for this reason.

    Since the aortic valve has been repaired and is no longer an issue, is current medical practice to still not allow a patient to switch to dabigatran or rivaroxaban?

  7. Everything I read here gets me more and more confused. I was diagnosed with Afib about two and a half years ago. I also have AV block according to my cardiologist, yet he has me on Metoprolol, and Flecainide together with aspirin. FYI I have been in normal sinus rhythm since my first dose of flecainide. Have been taking the same dose all this time, with no problems ( 50mg twice daily ). I occasionally have a pvc or pac or two after dinner, or when first lying down in bed ( I sleep on my stomach ) otherwise nothing.

    Since I have had no problems this two and a half years, I have stopped worrying. However every time I go onto this blog, it appears I am either being treated wrong, or I should be more concerned. In any event, I’m not into living like a mollusk, I either live or I die. I don’t consider living in fear, worth living.

    • Ken,

      It sounds like you’re being treated appropriately (metoprolol for rate control and flecainide for rhythm control). Since I don’t know your age, or whether you have other health issues (such as heart disease or diabetes), I have no way of knowing if you should be on a blood thinner or not. What is it we’ve said that makes you think you are being treated wrongly?

      Mellanie

  8. I had, what I now know was, my first A Fib episode in 1997 and for a number of years went undiagnosed until a 15 hour episode landed me in the hospital. I was converted with medication: Rythmol at 600mg. I have now been treated with Rythmol for my occasional A Fib for about 5 or 6 years. The medication controls the A Fib fairly well except for occasional breakthrough events. My A Fib always occurs at night.
    My situation is somewhat complicated since for my entire life I have had a very slow heart rate of 45 to 52 bpm. This has somewhat limited my treatment options, as far as medication is concerned. I also have had high blood pressure, first diagnosed in 1996 for which I have been taking Lisinopril. My dosage is now set at 40mg per day and my BP runs about 138 to 145 over 78 to 84. I do have occasional pressures higher that those listed.
    I am concerned about the long term effects of the medications, my sense of anxiety, over the thought of waking up in A Fib.
    I would like to know options for treatment of my A Fib and what concerns there may be for treatment given my slow heart rate.

    • Gary,

      Since the afib occurs at night, have they checked you for sleep apnea? About half of those with afib also have sleep apnea.

      Other than the night-time afib, your situation is complex and can really only be addressed by a cardiologist or electrophysiologist.

      Mellanie

  9. Lately when I have an episode where my rate increases I also get a burning sensation almost like indegestion. Why?

  10. I have had AFIB for about 2 years and I am being treated with Cardizem. it seems to work but recently I have been drinking an 8 ounce glass of red wine at around 7:00 PM and have noticed that my Afib seems to happen while sleeping or early in my sleep time to where it wakes me up and then I have to try and calm down. Could this be from the wine or should I consult my doctor. Also now that it has happened a few times but not for long I am always thnking about it now and wondering when it will happen again especially at night.

    • Tim,

      Alcohol is dehydrating, so that could be the issue. My rule of thumb is 1x-2x as much water as alcoholic beverage (more when flying because it’s even more dehydrating).

      Also, could you have sleep apnea? Afib that happens in your sleep often is. About half of those with afib also have sleep apnea.

      Good luck.

      Mellanie

  11. William Rand says:

    I’m having problems the last few weeks with pressure in my sternum,and it moves up my neck and in to my face,and makes my face feel swollen. I don’t think it’s anxiety. I’m taking toperol which I feel is masking the strong palpitations that I was having,and if I miss a dose it feels like the pressure is more frequent. The pressure that I feel through my chest,neck,and face does make me feel like I got caught with my hand in the cookie jar,but don’t really have anxiety over anything. Does this make any sense,or am I going nuts?

    • William,

      I’m sure you’re not going nuts. That is a very strange sounding response, but all of us respond to afib a bit differently. Have you discussed this with your doctor? Maybe a different medication would work better. Have they tried an antiarrhythmic drug (Toprol is just rate control and doesn’t usually put you back in rhythm)?

      Mellanie

Comment